MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACQUIRE PULMONARY; BRONCHOSCOPE (FLEXIBLE OR RIGID)

BOSTON SCIENTIFIC CORPORATION ACQUIRE PULMONARY; BRONCHOSCOPE (FLEXIBLE OR RIGID)
Model Number M00552400
Medical Device Problem Codes Leak/Splash (1354); Mechanical Problem (1384); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Premarket / 510(k) #: k163248, k151895.(b)(4).The device has been received for analysis; however, the analysis has not yet been completed.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an acquire pulmonary needle was used during an endobronchial ultrasound-guided transbronchial needle biopsy (ebus-tbnb) procedure performed on (b)(6) 2021.During the procedure, when saline was being flushed into the needle, the saline leaked from the handle.In addition, the sheath adjustment knob could not be adjusted or locked.The procedure was not completed successfully and cancelled due to this event.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block g4: premarket / 510(k) #: k163248, k151895.Block h6: imdrf medical device code a27 is being used to capture the reportable issue of aborted/cancelled procedure.Block h10: investigation results the returned expect pulmonary needle was analyzed, a visual evaluation was performed and the working length was kinked/bent in several locations and the luer of the device was cracked.A functional evaluation was also performed and noted that the sheath adjust knob was removed from its original position and could not be tightened or loosened.The needle adjust knob did not have any issues.A flushing test was performed and a leak was observed in the luer.No other issues were noted.Based on all available information and the condition of the returned device, it is probable that the manipulation during its use could have affected the device's performance and integrity.Handling and manipulation of the device during its use can lead to kinks/bends on the working length.Also, interaction with the scope while advancing the device could have kinked/bent the device.Over tightening the syringe to the luer can lead to cracks, resulting in issues with flushing the device.It is probable that the user removed the sheath adjust knob from its original position as there are marks in the knob's threading that show forceful manipulation.The investigation concluded the most probable root cause for the observed issues is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description

Brand Name
ACQUIRE PULMONARY
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12304543
Report Number3005099803-2021-03934
Device Sequence Number3532541
Product Code EOQ
UDI-Device Identifier08714729986249
UDI-Public08714729986249
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/08/2023
Device Model NumberM00552400
Device Catalogue Number5240
Device Lot Number0026154143
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2021
Initial Date Received by Manufacturer 07/14/2021
Supplement Date Received by Manufacturer08/12/2021
Initial Report FDA Received Date08/10/2021
Supplement Report FDA Received Date09/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1